Sie sind auf Seite 1von 6

International Journal of Mathematics and Statistics Invention (IJMSI)

E-ISSN: 2321 4767 P-ISSN: 2321 - 4759


www.ijmsi.org Volume 4 Issue 5 || June. 2016 || PP-01-06

On Some Multiple Integral Formulas Involving Jacobi and


Laguerre Polynomials of Several Variables
1

Ahmed Ali Atash, 2Salem Saleh Barahmah

Department of Mathematics, Faculty of Education-Shabwah, Aden University, Yemen


2
Department of Mathematics, Faculty of Education -Aden, Aden University, Yemen

ABSTRACT: The aim of the present paper is to derive some multiple integral formulas involving Jacobi and
Laguerre polynomials of several variables. These results are established with the help of a known and
interesting integrals given in Edwards [2].Furthermore, some special cases are also derived.
KEYWORDS: multiple integral formulas, Jacobi polynomials, Laguerre polynomials Kampe de Feriet
function

I.

INTRODUCTION
( 1 , 1 ; ; r , r )

The Jacobi polynomials of several variables Pn

x 1 , , x r of Shrivastava [7]are defined as follows

:
( 1 , 1 ; ; r , r )

Pn

n :1 1 1 n ; ; 1 r r n ; 1 x 1
1 xr
, ,

:1 ; ; 1
1 1
r 1
; ;
;
2
2

p : q 1 ; ; q n
l : m 1 ; ; m n

p : q1 ; ; q n
l : m 1 ; ; m n

(n !)

1 :1 ; ; 1

where F

(1 1 ) n (1 2 ) n (1 r ) n

x1 , , x r

(1.1)

x1 , , x n is the multivariable extension of the Kampe de Feriet function [8], see also [9]

p : q1 ; ; q n ( a p ) : (bq ) ; ; (bq ) ;
n
1

z1 , , z n F
z1 , , z n
(n)
'

l : m 1 ; ; m n (c l ) : ( d m ) ; ; ( d m ) ;
n
1

(n)

'

s1 , , s n

s1 , s n 0

z1 1

s1 !

znn

(1.2)

sn !

where
q1

(a j )s
j 1

s1 , , s n

sn

qn

( b j ) s ( b j ) s
1
n
j 1

j 1

m1

(c j ) s
j 1

sn

(n)

mn

(d ' j ) s (d
1
j 1

j 1

. (1.3)
(n)
j

)s

And for convergence of the multivariable hypergeometric series in (1.3)


1 l m k p q k 0 , k 1, , n ;

The equality holds when, in addition, either


p l and

x1

1
p l

xn

1
p l

1;

or
p l and

max{

x1 , , x n } 1 .
( 1 , , r )

The Laguerre polynomials of several variables L n

x 1 , , x r of khan and Shukla [3] are defined as

follows:

www.ijmsi.org

1 | Page

On Some Multiple Integral Formulas Involving Jacobi And Laguerre Polynomials Of Several
( 1 , , r )

Ln

(1 1 ) n (1 r ) n

x1 , , x r

(n !)

n ; 1 1, , r

(r )

1 ; x1 , , x r

(1.4)

where 2 is the confluent hypergeometric function of r-variables [9]


(r )

a ; c 1 , , c r ; x 1 , , x r

(r )

(a )m

m 1 , , m r 0

m1

x1

mr

( c1 ) m ( c r ) m
1

mr

m1 !

xr

(1.5)

mr !

In our investigation we require the following integrals [2]:


1 1

a 1

(1 x )

b 1

(1 y )

(1 xy )

1 a b

dxdy B ( a , b ) ,

(1.6)

0 0

Provided Re( a ) 0 and Re( b ) 0 .


1

a 1

(1 x )

b 1

(1 cx )

ab

dx (1 cx )

B (a , b)

(1.7)

Provided Re( a ) 0 , Re( b ) 0 and c 1 , where B ( a , b )

( a ) (b )
(a b)

, is the well known Beta

function.

II.

MAIN INTEGRAL FORMULAS

In this section ,we have proved the following integral formulas:


1 1

1 1

y
0 0

a1
1

(1 x 1 )

a1 1

(1 y 1 )

a r 1

( c 1 , d 1 ; ; c r , d r )

Pn

(1 y r )

br 1

2 y 1 (1 x1 )
1 x1 y 1

( n! )

(1 x r y r )

, ,1

1 a r br

2 y r (1 x r )
1 x r y r

dx

dy 1 dx r dy r

1 : 2 ; ; 2 n :1 c 1 d 1 n , a 1 ; ; 1 c r d r n , a r ;

1 , , 1

0 : 2 ; ; 2 : 1 c 1 , a 1 b1 ; ; 1 c r , a r b r
;

1 1

(2.1)

1 1

y
0 0

a1
1

(1 x 1 )

a1 1

(1 y 1 )

b1 1

(1 x 1 y 1 )

1 a 1 b1

0 0

yr

ar

(1 x r )

( c , , c r )

Ln 1

a r 1

y 1 (1 x1 )
1 x1 y 1

(1 y r )

, ,

br 1

y r (1 x r )
1 x r y r

(1 x r y r )

dx

1 a r br

dy 1 dx r dy r

(1 c 1 ) n (1 c r ) n B ( a 1 , b 1 ) B ( a r , b r )
( n! )

1 a 1 b1

(1 c 1 ) n (1 c r ) n B ( a 1 , b 1 ) B ( a r , b r )

(1 x 1 y 1 )

0 0

y r r (1 x r )

b1 1

a1
ar
1 : 1; ;1 n :
; ;
;

1 , , 1

0 : 2 ; ; 2 :1 c 1 , a 1 b1 ; ; 1 c r , a r b r ;

a1 1
1

(1 x 1 )

b1 1

(1 e 1 x 1 )

a 1 b1

xr

a r 1

(1 x r )

www.ijmsi.org

br 1

(1 e r x r )

(2.2)

a r br

2 | Page

On Some Multiple Integral Formulas Involving Jacobi And Laguerre Polynomials Of Several
( c 1 , d 1 ; ; c r , d r )

Pn

(1 e 1 )

a1

2 x1

(1 e r )

ar

dx

2 xr

, ,1

1 e1 x 1

1 e r x r

dx r

(1 c 1 ) n (1 c r ) n B ( a 1 , b1 ) B ( a r , b r )
( n! )

1 : 2 ; ; 2 n :1 c 1 d 1 n , a 1 ; ; 1 c r d r n , a r ; 1
1
, ,

0 : 2 ; ; 2 : 1 c 1 , a 1 b1 ; ; 1 c r , a r b r
; 1 e1
1 er

(2.3)

x
0

a1 1

(1 x 1 )

b1 1

a 1 b1

(1 e 1 x 1 )

xr

a r 1

(1 x r )

br 1

(1 e r x r )

a r br

( c 1 , , c r )

Ln

(1 e 1 )

x1

1 e1 x 1

a1

, , 1 er x
r

(1 e r )

dx

ar

dx r

(1 c 1 ) n (1 c r ) n B ( a 1 , b1 ) B ( a r , b r )
( n! )

a1
ar
1 : 1; ;1 n :
; ;
; 1
1
, ,

0 : 2 ; ; 2 : 1 c 1 , a 1 b1 ; ; 1 c r , a r b r ; 1 e 1
1 er

(2.4)

Further, if we take a 1 1 c 1 , , a r 1 c r in (2.1), (2.2),(2.3) and (2.4) respectively we have


1 1

1 1

0 0

1 c1
1

(1 x 1 )

c1

(1 y 1 )

b1 1

(1 x 1 y 1 )

c 1 b1

0 0

yr

1 c r

(1 x r )

( c 1 , d 1 ; ; c r , d r )

Pn

cr

(1 y r )

br 1

2 y 1 (1 x1 )
1 x1 y 1

(1 x r y r )

, ,1

cr br

dx

2 y r (1 x r )
1 x r y r

dy 1 dx r dy r

( c 1 b 1 , d 1 b 1 ; ; c r b r , d r b r )

B (1 c 1 n , b 1 ) B (1 c r n , b r ) Pn
1 1

1, ,1

(2.5)

1 1

0 0

1 c1
1

(1 x 1 )

c1

(1 y 1 )

b1 1

(1 x 1 y 1 )

c 1 b1

0 0

yr

1 c r

(1 x r )

( c , , c r )

Ln 1

cr

(1 y r )

y 1 (1 x1 )
1 x1 y 1

br 1

(1 x r y r )

dx

y r (1 x r )

, ,

1 x r y r

cr br

dy 1 dx r dy r
( c b 1 , , c r b r )

B (1 c 1 n , b 1 ) B (1 c r n , b r ) L n 1
1

1 , ,1

(2.6)

x
0

c1
1

(1 x 1 )

b1 1

(1 e 1 x 1 )

c 1 b1 1

x r r (1 x r )

b r 1

(1 e r x r )

c r b r 1

0
( c 1 , d 1 ; ; c r , d r )

Pn

(1 e 1 )

c1 1

2 x1

(1 e r )

( c 1 b1 , d 1 b1 ; ; c r b r , d r b r )

Pn
1

, ,1

1 e1 x 1

c r 1

e1 1
e1 1

dx

2 xr
1 e r x r

dx r

B (1 c 1 n , b1 ) B (1 c r n , b r )

, ,

e r 1
er 1

(2.7)

x
0

c1
1

(1 x 1 )

b1 1

(1 e 1 x 1 )

c 1 b1 1

x r r (1 x r )

b r 1

(1 e r x r )

c r b r 1

0
( c 1 , , c r )

Ln

(1 e1 )

x1
1 e1 x 1

c1 1

, , 1 er x
r

(1 e r )

dx

c r 1

dx r
( c b1 , , c r b r )

B (1 c 1 n , b1 ) B (1 c r n , b r ) L n 1

www.ijmsi.org

1
1 e1

, , 1 1e

(2.8)

3 | Page

On Some Multiple Integral Formulas Involving Jacobi And Laguerre Polynomials Of Several
Proof of (2.1): Denoting the left hand side of (2.1) by I, using the definition (1.1), expanding F

1 :1 ; ; 1
0 :1 ; ; 1

in a

power series and changing the order of summation and integration, we get:
( 1 c 1 ) n (1 c r ) n

( n! )
n p1

( n) p

n p1 p r

p1 0 p 2 0

(1 c 1 d 1 n ) p (1 c r d r n ) p

p r

(1 c 1 ) p (1 c r ) p p 1 ! p r !

pr 0

1 1

a1 p1
1

(1 x 1 )

a1 p1 1

(1 y 1 )

b1 1

(1 x 1 y 1 )

1 a 1 p 1 b1

dx 1 dy 1

0 0

1 1

ar pr
r

(1 x r )

a r p r 1

(1 y r )

b r 1

(1 x r y r )

1 a r p r br

dx r dy

0 0

Finally, evaluating the double integral with the help of the result (1.6),we arrive after some simplification to the
right hand sideof (2.1).This completes the proof of (2.1).The result (2.2) can be established similarly .The two
results (2.3) and (2.4) can be established by applying the same method with the help of the result (1.7).
Remark 1.
Similar eight multiple integral formulas, involving Jacobi and Laguerre polynomials of several
( c 1 , d 1 ; ; c r , d r )

variables Pn

( c , , c r )

Ln 1

1 y1

1
, ,1
and L

2 (1 y 1 )

2 (1 y r )

1 x1 y 1

1 x r y r

1 y r

, , 1 x

1 x1 y 1

1 x1

( d 1 , , d r )
n

yr

III.

( c 1 , d 1 ; ; c r , d r )

, Pn

2 (1 x1 )
1 e1 x 1

, ,1

2 (1 x r )
1 er x r

,can be also obtained by applying the same method.

1 x r

, , 1 c

1 c1 x1

xr

SPECIAL CASES AND APPLICATIONS

1. In (2.1) and if we take r 2 , we get


1 1 1 1

a1
1

(1 x 1 )

a1 1

(1 y 1 )

b1 1

(1 x 1 y 1 )

1 a 1 b1

0 0 0 0
a

a 2 1

( c1 , d 1 ; c 2 , d 2 )

y 2 2 (1 x 2 )

Pn

(1 y 2 )

b2 1

2 y 1 (1 x1 )

,1

1 x1 y 1

B ( a 1 , b1 ) B ( a 2 , b 2 ) H
( 1 , 1 ;

where H

, 2 )

( 1 , 1 ; 2 , 2 )
n

2 y 2 (1 x 2 )
1 x 2 y 2

( c1 , d 1 ; c 2 , d 2 )
n

1 , 2 ,

1 , 2 ,

(1 x 2 y 2 )

1 a 2 b2

dx

dy 1 dx 2 dy 2

a 1 , a 2 , a 1 b1 , a 2

b 2 ,1 ,1 ,

(3.1)

p 1 , p 2 , x 1 , x r is the generalized Rice polynomials of two variables defined by

p 1 , p 2 , x1 , x r

(1 1 ) n (1 2 ) n
(n !)

1 : 2 ; 2 n :1 1 1 n , 1 ; 1 2 2 n ,

1 1 , p1
1 2 , p2
0 : 2;2 :
;

x1 , x 2
;

(3.2)

2. in (2.2), if we take r 2 , a 1 1 c 1 d 1 and a 2 1 c 2 d 2 , we get


1 1 1 1

1 c1 d 1
1

(1 x 1 )

c1 d 1

(1 y 1 )

b1 1

(1 x 1 y 1 )

c 1 d 1 b1

0 0 0 0
1 c 2 d 2

y2

(1 x 2 )

c2 d 2

(1 y 2 )

b2 1

(1 x 2 y 2 )

c2 d 2 b2

www.ijmsi.org

4 | Page

On Some Multiple Integral Formulas Involving Jacobi And Laguerre Polynomials Of Several

( c ,c 2 )

Ln 1

y 1 (1 x1 )
1 x1 y 1

y 2 (1 x 2 )

1 x 2 y 2

dx

dy 1 dx 2 dy 2

(1 c 1 ) n (1 c 2 ) n B (1 c 1 d 1 , b 1 ) B (1 c 2 d 2 , b 2 )

( n! )
( c 1 , d 1 n ; ; c 2 , d 2 n )

Zn

( 1 , 1 ;

where Z n

( 1 , 1 ; 2 , 2 )

Zn

c1

, 2 )

d 1 b 1 ,1 ; c 2 d 2 b 2 ,1

(3.3)

b1 , x 1 ; b 2 , x 2 is the generalized Batmans polynomials of two variables [1]

b1 , x 1 ; b 2 , x 2

Remark 2.
Similar two

other

( c1 , d 1 ; c 2 , d 2 )

variables Pn

1 : 1;1 n :1 1 1 n ; 1 2 2 n ;

x1 , x 2 .

0 : 2 ; 2 : 1 1 ,1 b1 ; 1 2 ,1 b 2 ;

double
2 x1
1 e1 x 1

integrals

,1

2 x2
1 e 2 x 2

and

involving
( c1 , c 2 )

Ln

Jacobi
x1

and

x2

1 e1 x 1

, 1 e

x2

Laguerre

(3.4)

polynomials

of

two

can be also obtained as special cases of our

main results (2.3) and (2.4).


3. In (2.1), if we take r 1 , we get
1 1

(1 x )

a 1

(1 y )

b 1

(1 xy )

1 a b

( c ,d )

Pn

2 y (1 x )
1 xy

dxdy

0 0

(1 c ) n B ( a , b )

n!
( , )

where Pn
( , )

(x)

Pn

n ,1 c d n , a ;
F
1
3
2
1 c,a b
;

(3.5) .

( x ) is the classical Jacobi polynomials [6]

(1 ) n
n!

n ,1 n ; 1 x
F1

1
; 2

(3.6)

In view of the definition of the generalized Rice polynomials [4]

( , )
n

, p , x

(1 ) n
n!

n ,1 n , ;
F2
x ,
1 , p
;

(3.7)

the integral (3.5) can be written in the following form:


1 1

(1 x )

a 1

(1 y )

b 1

(1 xy )

1 a b

( c ,d )

Pn

2 y (1 x )
1 xy

dxdy

0 0

B (a , b) H

( c ,d )
n

a , a

b ,1

(3.8)

Further, in (3.5) replacing n by 2 n , putting a b , c d

1
2

1
2

and using the following special case of the

result given by [5]

2n , h 2n, a ;
( 12 ) n ( 12 h a
F2
1
1
;
( a 12 ) n ( 12 h
2 ( h 1 ), 2 a

1
2

)n

1
2

)n

(3.9)

we get
1 1

y (1 x )
a

a 1

(1 y )

a 1

(1 xy )

1 2 a

(1h

P2 n2

1
2

, 12 h 12 )

2 y (1 x )
1 xy

dxdy

0 0

( 12 h

1
2

) 2 n B ( a , a )( 12 ) n ( 12 h a

( 2 n )! ( a

1
2

)n ( h
1
2

1
2

1
2

)n

(3.10)

)n

www.ijmsi.org

5 | Page

On Some Multiple Integral Formulas Involving Jacobi And Laguerre Polynomials Of Several
Again, in (3.5) replacing n by 2 n 1 , putting b a 1 , c d

1
2

1
2

and using the result [5]

2 n 1 , h 2 n 1, a ;
( 32 ) n ( 12 h a 12 ) n
F
1

,
3
2

1
( h 1 ), 2 a 1
;
2 a 1 ( a 32 ) n ( 12 h 12 ) n
2

(3.11)

we get
1 1

(1 x )

a 1

(1 y ) (1 xy )
a

2a

(1h

P2 n2 1

1
2

, 12 h 12 )

2 y (1 x )
1 xy

dxdy

0 0

( 12 h

1
2

) 2 n 1 B ( a , a 1 )( 32 ) n ( 12 h a

( 2 n 1 )! ( 2 a 1 )( a

3
2

) n ( 12 h

1
2

1
2

)n

(3.12)

)n
( , )

In a similar way, a number of double integrals involving Jacobi polynomials Pn

( x ) can be also obtained,

we mention here the following examples :


1 1

(1 x )

a 1

(1 y )

a2

(1 xy )

22a

( 1 h 1 , 12 h )

P2 n2

2 y (1 x )
1 xy

dxdy

0 0

( 12 h ) 2 n B ( a , a 1 )( 2 a h 2 4 n ) ( 12 ) n (1 a
( 2 n )! ( 2 a h 2 )( a

1
2

(1 x )

a 1

(1 y )

a2

(1 xy )

22a

h )n

(3.13)

) n ( 12 h ) n

1 1

1
2

( 1 h 1 , 12 h )

P2 n2 1

2 y (1 x )
1 xy

dxdy

0 0

( 12 h ) 2 n 1 B ( a , a 1 )( 2 a h 4 n ) ( 32 ) n ( 12 h a 2 ) n
a ( 2 a 1 )( 2 n 1 )! ( a

1
2

) n ( 12 h 1 ) n

(3.14)

REFERENCES
[2].
[3].
[4].

S.M.Abbas, M.A.Khan and A.H. Khan, On some generating functions of Gener alized Batemans and Pasternaks polynomials of
two variables, Commun. Korean Math. Soc.28 (2013), 87-105.
J.Edward, A Treatise on the Integral Calculus, Vol. II, Chelsea publishing Company, New York, 1922.
M. A. Khan and A. K. Shukla, On Laguerre polynomials of several variables, Bull Cal. Math. Soc. 89 (1997),155-164.
P.R. Khandekar, On generalization of Rices polynomials, I. Proc. Nat. Acad. Sci. India Sect., A 34(1964),157-162.

[5].

J. L. Lavoie, F. Grondin and A. K. Rathie,Generalizations of Watsons theorem on the sum of a

[6].
[7].
[8].
[9].

34(1992),23-32.
E. D. Rainville, Special Functions. The Macmillan Company, New York,1960.
H.S.P. Shrivastava, On Jacobi polynomials of several variables, Integral Trans. Spec. Func. 10 (2000), 61-70.
H. M. Srivastava and P. W. Karlsson, Multiple Gaussian Hypergeometric Series, Halsted Press, New York, 1985.
H. M. Srivastava and H. L. Manocha, A Treatise on Generating Functions, Halsted Press,New York,1984.

[1].

www.ijmsi.org

F 2 , Indian J. Math.,

6 | Page